MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES SC8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES SC8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SC8XX2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: hand assisted laparoscopic sigmoid colectomy with a pfannenstiel incision.Detailed description of event: surgeon: dr.[name].Complaint: the sheath on the alexis retractor on the gelport broke.A picture is attached.Customer would like a credit for one gelport and has the product available to ship back but they threw away packaging and do not know lot number.Additional information received from applied medical account manager, via e-mail on august 14th, 2019: i was not present for the case.No patient injury or illness.Patient was fine.Don¿t know patient demographics, surgeon said it was a straightforward case that was nothing special.Another gelport was opened and case completed after first gelport alexis sheath broke.Only the hand was placed through the gelport.Tear occurred when surgeon removed his hand during the procedure.Tear occurred during the procedure and not upon placement.Device was removed and replaced case was a hand assisted laparoscopic sigmoid colectomy with a pfannenstiel incision.Patient status: patient was fine.Type of intervention: another gelport was opened and case completed after first gelport alexis sheath broke.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear in the sheath.A stretch mark was observed near the sheath tear.Based on the condition of the returned unit and the event description, the exact root cause of the event could not be determined.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: hand assisted laparoscopic sigmoid colectomy with a pfannenstiel incision.Detailed description of event: surgeon: dr.[name] complaint: the sheath on the alexis retractor on the gelport broke.A picture is attached.Customer would like a credit for one gelport and has the product available to ship back but they threw away packaging and do not know lot number.Additional information received from applied medical account manager, via e-mail on august 14th, 2019: i was not present for the case.No patient injury or illness.Patient was fine.Don¿t know patient demographics, surgeon said it was a straightforward case that was nothing special.Another gelport was opened and case completed after first gelport alexis sheath broke.Only the hand was placed through the gelport.Tear occurred when surgeon removed his hand during the procedure.Tear occurred during the procedure and not upon placement.Device was removed and replaced case was a hand assisted laparoscopic sigmoid colectomy with a pfannenstiel incision.Patient status: patient was fine.Type of intervention another gelport was opened and case completed after first gelport alexis sheath broke.

Brand Name
SC8XX2, GELPORT 120MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8961144
Report Number2027111-2019-00575
Device Sequence Number16858803
Product Code GCJ
UDI-Device Identifier00607915118303
UDI-Public(01)00607915118303(17)220421(30)01(10)1355120
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Model NumberSC8XX2
Device Catalogue Number101473851
Device Lot Number1355120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1